MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2813C166E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: e nlw1628c124e, serial/lot #: (b)(4), ubd: 25-apr-2013, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 50mm abdominal aortic aneurysm.It was reported that the patient presented emergently approximately 7 years post the index procedure with abdominal pain.A ct showed a 9cm abdominal aneurysms and it was noted that the endurant limbs had pulled up into the aneurysm sac and a type ib endoleak was present.The patient was treated with limbs extending down into the hypogastric arteries bilaterally and no endoleak was observed on final angiogram.As per the physician, the cause of the event was anatomy related due to tortuous anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported bilateral limb migration out of the iliac arteries, with resulting type ib endoleaks and aaa expansion, was confirmed from the films provided.The cause appears most likely to be anatomy related.Review of returned pre-implant ct¿s revealed that the patient had a 46mm maximum diameter infrarenal aaa.The 24mm diameter aortic neck was moderately angulated ~45 deg a-p x 45 deg rt-lt.The flow lumen diameter at the level of the distal aorta measured 33 x 18 mm.The right common iliac was moderately tortuous, aneurysmal, and contained thrombus; the rcia diameter ranged from 24 ¿ 25 ¿ 13mm.The left common iliac was straight with slight thrombus, and ranged in diameter from 15 ¿ 10 ¿ 13mm.Earlier follow-up images were not provided.Ct¿s returned from 7-½ years post-implant revealed that the maximum diameter aaa had increased to 84mm.Contrast was seen within the distal sac coming from bilateral type ib endoleaks; both limbs had pulled out of the iliacs and were floating within the distal sac.The infrarenal neck angulation had increased to ~70 deg a-p x 70 deg rt-lt, the distal aorta had dilated to ~70mm, and the right common iliac artery was also aneurysmal.Both iliacs were moderately tortuous.The rcia measured ~48mm max diameter, and narrowed down to ~13mm in diameter near the right iliac bifurcation, and the lcia ranged in diameter from 17 ¿ 9 ¿ 16mm.It appears likely that disease progression (iliac artery dilatation) as well as aneurysm morphology changes (increased vessel angulation) both contributed to the limbs pulling out of the common iliac arteries.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8230635
Report Number2953200-2019-00061
Device Sequence Number11168040
Product Code MIH
UDI-Device Identifier00613994762191
UDI-Public00613994762191
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2013
Device Model NumberENBF2813C166E
Device Catalogue NumberENBF2813C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight70